A case of bilateral phaeochromocytoma with catecholamine-induced myocarditis is described. The two operations needed allowed comparison of the use of alpha-methyl-p-tyrosine alone and in conjunction with adrenergic blocks in the management of the patient. The combination of both drugs was particularly successful in the relief of symptoms and reduction of catecholamine metabolism as monitored by 4-hydroxy-3-methoxymandelic acid (HMMA) excretion. As myocarditis is a potentially fatal complication, further investigation of the combined use of alpha-methyl-p-tyrosine and adrenergic blocking drugs is suggested in the pre-operative management of patients with phaeochromocytoma.
Statistics from Altmetric.com
If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.